Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2002, 3:06 AM CST for McCurtain County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2002, 3:06 AM CST (09:06 UTC)
- Expired
- Mar 9, 2002, 4:00 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 127 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 090906 SVRSHV OKC089-091000- /NEW.KSHV.SV.W.0013.090905-091000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 305 AM CST SAT MAR 9 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 400 AM CST * AT 305 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 22 MILES SOUTHWEST OF BATTIEST TO 10 MILES NORTH OF BATTIEST...MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 400 AM CST. LAT...LON 3405 9532 3457 9497 3452 9450 3404 9450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:00 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 8, 11:00 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CST FRI MAR 8 2002 STRONG WINDS ARE OCCURRING AHEAD OF AND BEHIND STRONG COLD FRONT RACING SOUTHEAST INTO CENTRAL OKLAHOMA. OKLAHOMA MESONET ALREADY REPORTING WIND GUSTS TO ABOUT 40 MPH ALREADY REPORTED IN SOUTHEAST OKLAHOMA. WILL ISSUE WIND ADVISORY ACROSS COUNTIES IN THE NORTHWEST SECTION FOR STRONG WINDS TONIGHT AHEAD OF AND BEHIND COLD FRONT. MIDNIGHT SHIFT MAY NEED TO EXTEND WIND ADVISORY INTO SATURDAY AND INCLUDE COUNTIES FARTHER SOUTH. WILL ADJUST HIGH TEMPERATURES ACROSS THE NORTHWEST SECTIONS TOO. 09 .SHV...WIND ADVISORY FOR SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS TONIGHT.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.